Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking medicine for GERD. Test showed low thyroid level. Feeling tired and fatigue. Perimenopause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I am 51 year old female. I have thyroid issues, was recently switched to a higher dosage 137mcg. I also take a statin and a antispasmodic for severe gerd. I take nexium as well. Three weeks ago I had blood taken, all normal, except thyroid too low. I recently had a ultra sound done on my gallbladder, pancreas and liver, all normal. I had some breathing issues, ended up at emergency room , lungs clear, chest x XXXXXXX clear. The ER doctor thought it was Gerd related.
Here is the issue, several weeks ago I had crashing fatigue. I also started to have major anxiety attack, which is NOT like me in the least. I am very stressed about what I don't know. No family problems, marital problems, nothing, just this awful anxiety. My face feels flushed, but not running a temp. I have been cramping really bad, with leg cramping, muscles feel sore, my legs feel weak and unsteady. I had a stress test a year ago, all great . I can't sleep with the gerd issues and this new thing going on with my body. I am just tired and feel like I am dying and losing my mind all at the same time. Is this perimenopause , or am I just dying from some unknown illness? Oh, my feet are very cold and then starts these strange stinging sensations in my feet and legs.
Posted Sat, 9 Mar 2013 in GERD
Answered by Dr. Luchuo Engelbert Bain 2 hours later
this a melange of a premenopausal syndrome and symptoms of gastroesophagal reflux disease. Depression and anxiety are issues that most women during this period experience.
I would advise you develop a more positive attitude towards life, sleep more ours, spend more time with your loved one and exercise actually does helps. Having a walk and especially in a group usually do help.
I suggest you continue with your medications. These symptoms are usually transitory and fade out time.
For sleeping, you exercise, reading or watching a preferred movie, avoiding late heavy meals and avoiding drinking lots of fluids before sleep could be of help. Avoid Vitamin C containing drugs and substances in the evenings.
Try this out first. Persistence of symptoms might require addition of low dose anti anxiety drugs. Life style modifications on their own at times are usually of help. Inoclim, is used in some women when the pre menopausal symptoms become so severe.
I suggest you stay calm, remain positive, do exercise, eat much fruits and vegetables, avoid late meals, read papers or preferred movies to take you to bed and avoid Vitamin C containing substances 8 hours before preferred sleeping time.
Getting a psychiatrist consultation or advice from a psychologist could be important if symptoms get so severe.
Thanks and hope this helps. will be glad answering or giving suggestions if need be.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor